Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 6:25 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky; Crawford County, Dubois County, Perry County, Indiana. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 6:25 PM CDT (23:25 UTC)
- Expired
- Apr 26, 2016, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Dubois County, IN, Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:49 PM CDT | TSTM WND DMG | Lewisport, KY | SEVERAL TREES DOWN, ONE OF WHICH IS ON TOP OF A TRUCK. NO INJURIES REPORTED. MOST DAMAGE IS IN THE LEWISPORT AREA OF THE COUNTY. |
| Apr 26, 6:54 PM CDT | TSTM WND DMG | Tell City, IN | MULTIPLE TREES AND TREE LIMBS DOWN. |
| Apr 26, 7:03 PM CDT | TSTM WND DMG | 1 E Gatchel, IN | MULTIPLE TREES DOWN AND POWER OUTAGES ACROSS THE COUNTY. DISPATCH IS VERY BUSY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WUUS53 KLMK 262325
SVRLMK
INC025-037-123-KYC027-091-183-270030-
/O.NEW.KLMK.SV.W.0034.160426T2325Z-160427T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTH CENTRAL INDIANA...
CENTRAL CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN OHIO COUNTY IN CENTRAL KENTUCKY...
WESTERN BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
HANCOCK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 830 PM EDT/730 PM CDT/
* AT 723 PM EDT/623 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF JASPER TO CALHOUN...
MOVING EAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
3774 8682 3780 8682 3784 8685 3784 8691
3790 8692 3789 8699 3790 8699 3802 8680
3800 8677 3832 8677 3827 8639 3811 8647
3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 2323Z 275DEG 26KT 3832 8700 3755 8728
HAIL...1.00IN
WIND...60MPH
$$
ZT3 follow-up statements
417
WWUS53 KLMK 262336
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT TUE APR 26 2016
INC025-037-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-DUBOIS IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
736 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR PERRY...CENTRAL CRAWFORD...SOUTHEASTERN DUBOIS...
NORTHERN OHIO...WESTERN BRECKINRIDGE AND HANCOCK COUNTIES...
AT 736 PM EDT/636 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF JASPER TO NEAR LIVERMORE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
3774 8682 3780 8682 3784 8685 3784 8691
3790 8692 3789 8699 3790 8699 3802 8680
3800 8677 3832 8677 3827 8639 3811 8647
3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 2336Z 270DEG 26KT 3831 8689 3754 8717
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ZT613
WWUS53 KLMK 270011
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT TUE APR 26 2016
INC025-037-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-DUBOIS IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
811 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR PERRY...CENTRAL CRAWFORD...SOUTHEASTERN DUBOIS...
NORTHERN OHIO...WESTERN BRECKINRIDGE AND HANCOCK COUNTIES...
AT 811 PM EDT/711 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF ENGLISH TO NEAR HARTFORD...
MOVING EAST AT 25 MPH. PERRY COUNTY REPORTED MULTIPLE POWER OUTAGES
AND TREES DOWN ACROSS THE COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...FORDSVILLE...BIRDSEYE AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3754 8706 3763 8695 3767 8682 3771 8687
3774 8682 3780 8682 3784 8685 3784 8691
3790 8692 3789 8699 3790 8699 3802 8680
3800 8677 3832 8677 3827 8639 3811 8647
3809 8645 3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0011Z 281DEG 22KT 3828 8657 3751 8685
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ZT112
WWUS53 KLMK 270023
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT TUE APR 26 2016
INC037-270032-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
DUBOIS IN-
823 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUBOIS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT/1000
PM CDT/ FOR SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.
LAT...LON 3752 8698 3761 8691 3767 8682 3769 8680
3775 8676 3779 8676 3783 8675 3788 8677
3791 8676 3793 8674 3795 8671 3808 8665
3828 8659 3827 8639 3811 8647 3809 8645
3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0022Z 281DEG 22KT 3826 8646 3749 8675
$$
INC025-123-KYC027-091-183-270030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-160427T0030Z/
PERRY IN-CRAWFORD IN-OHIO KY-BRECKINRIDGE KY-HANCOCK KY-
823 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR CENTRAL PERRY...CENTRAL CRAWFORD...NORTHEASTERN
OHIO...WESTERN BRECKINRIDGE AND SOUTHEASTERN HANCOCK COUNTIES...
AT 822 PM EDT/722 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR ENGLISH TO 9 MILES EAST OF HARTFORD...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAWESVILLE...MOUNT PLEASANT...CANNELTON...CLOVERPORT...LEOPOLD...
FORDSVILLE...ARRINGTON CORNER...SULPHUR...LILLY DALE AND ORIOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3752 8698 3761 8691 3767 8682 3769 8680
3775 8676 3779 8676 3783 8675 3788 8677
3791 8676 3793 8674 3795 8671 3808 8665
3828 8659 3827 8639 3811 8647 3809 8645
3757 8663 3755 8667 3745 8667
TIME...MOT...LOC 0022Z 281DEG 22KT 3826 8646 3749 8675
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:08 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 26, 6:08 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Louisville KY 708 PM EDT TUE APR 26 2016 ...Forecast Update... Issued at 655 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #111 has been issued through 2 am EDT/1 am CDT to the east of Watch #110. The WCN and updated forecast have been sent. This puts our entire forecast area in a Watch through 11 pm EDT for our northern and western counties, and through 2 am EDT for our eastern and southern counties. Radar had showed what appeared to be a little less organization to the QLCS's convective cold pool to our west. However, new cells developing ahead of the cold pool have merged with the line, effectively reinvigorating the QLCS. With an MCV over far southeast IL moving east, and with surface-based lifted indices around -6 or -7, mixed-layer CAPE near 2000 J/kg, and with downward CAPE (DCAPE) of 1000-1200 J/kg ahead of the line over central KY, there is still a favorable environment present for severe wind gusts the QLCS's leading line, despite only modest shear. The strongest winds overall should occur over southern IN and north-central KY for the next 1-2 hrs. The line will then continue into the rest of central KY a little later this evening, and we will assess the integrity of the line at that time. Issued at 420 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #110 has been issued for areas along and west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the tune of ML CAPE values between 2000-3000 J/KG ahead of an approaching MCS now over southern IL and SE MO. This feature has a nice cold pool and has been warned on since this morning, and will continue to head into a favorable environment into the evening hours. Scattered showers ans storms out ahead of the MCS also have a pulse severe threat with marginally severe hail and isolated damaging winds possible, along with heavy rainfall and CG lightning. Main threat with the MCS itself will be damaging winds. .SHORT TERM (Now through Thursday Night)... Issued at 322 PM EDT Tue Apr 26 2016 ...Strong to Severe Storms Possible This Evening... Widely scattered showers have popped mainly along and north of I-64 at this hour, although a few isolated showers are also present across central KY. H7 cap is eroding and with temps in the low 80s combined with dew points pooling in the low to mid 60s, we're seeing ML CAPE values around 2000 J/KG. Showers and storms will initially lack organization, however as we move into the late afternoon and evening hours we'll see more coverage and organization ahead of a frontal boundary sagging south toward the Ohio River, and with a cold pool driven MCS currently near St. Louis. Overall, deep shear values will only top out in the marginal 25 to 30 knot range through early evening, so think we'll see pulse storm modes and a few multicell clusters capable of hail and gusty winds. As we move to around sunset, expect the MCS to arrive in our NW CWA and push ESE through the Midnight hour. Gusty winds, with a few instances of damaging winds will be the main concern, along with CG lightning and heavy rainfall. Expect convective complex to push south and east of the CWA past the Midnight hour with a relatively quiet remainder of the overnight. Think the synoptic frontal boundary will actually stay up over southern IN, where some isolated showers/storm chances will linger. A secondary area of concern for elevated showers and storms in the pre-dawn hours will be wherever the cold pool induced boundary ends up. As we move through the day on Wednesday, expect coverage of showers and storms to increase as isentropic ascent over the boundaries increases in response to negative tilt trough approaching. Eventually, the warm sector should get established over our region and the big question will be how much we destabilize for when main forcing arrives with the ejecting shortwave. Overall, think destabilization will be the limiting factor in what would otherwise be favorable for some organized stronger storms. Like the conditional Marginal Risk and we will be able to get a better handle on things once the warm sector progress becomes apparent. Will continue to mention the threat for a few stronger storms in the HWO, but overall think best show should be west and north of the CWA Wednesday evening. Widespread showers and storms push out Wednesday night, however we will have to deal with potential for more scattered showers and storms on Thursday before cool front finally slides through. Upper ridging begins to build in by Thursday night, starting a brief dry spell to end the work week. .LONG TERM (Friday through Wednesday)... Issued at 244 PM EDT Tue Apr 26 2016 The main forecast concern in the long term is shower/storm chances starting this weekend and continuing into the first part of next week. The upper level pattern on Friday is expected to feature a flat ridge over the lower Ohio Valley while an anomalous trough remains over the southwest US. Surface high pressure centered north of the area will provide a dry, less humid and seasonable day. Look for highs to top out in the 70s with east/northeast winds. The next system will begin to approach the area on Saturday as another PV anomaly comes out of the central Plains. Saturday morning is likely to start off dry as we'll be north of the warm front, with mostly cloudy skies and light east winds. As the warm front lifts north through the area during the day, scattered showers and thunderstorms are possible, but this may hold off until the mid afternoon or evening hours. Sunday's storm threat is looking more interesting as the deterministic and ensemble guidance shows a surface low tracking through the mid-Mississippi Valley during the day. With the area well into the warm sector characterized by dewpoints in the mid 60s and the upper level trough passing through, there's the chance of stronger storms. Timing specific impulses and the quality of the thermodynamic environment is still in question, so there remains some uncertainty. A model consensus continues to show high POPs in the 60 to 80 percent range for Sunday. The unsettled weather may continue Monday and Monday night as the upper wave remains nearby. Beyond that, some suggestions that we'll see a period of upper level ridging which may bring some drier and seasonable weather to the area. Will lean toward a model consensus for those latter time frames. && .AVIATION (18Z TAF Update)... Updated at 133 PM EDT Tue Apr 26 2016 VFR conditions with a steady SW surface wind will persist through the remainder of the afternoon outside of any convective activity. Do expect that scattered showers and t-storms could fire by late afternoon just ahead of a frontal boundary slowly sagging toward the Ohio River. Will mention VCTS at SDF/LEX by 5 to 7 PM. Main concern will be with convective complex over central MO, and its arrival around just after sunset. With unstable atmosphere ahead of it and already well established cold pool, have high confidence in it surviving into our region. Have best estimate of timing of TSRA at SDF between 8 and 11 PM EDT where low MVFR or IFR visibilities would be accompanied by gusty W winds between 35 and 40 mph. Same timing and conditions apply to BWG. Have best LEX timing between 10 PM and 1 AM EDT where slightly less impactful weather is expected. Thereafter, expect variable winds and ceilings near the VFR/MVFR threshold through the rest of the overnight. As synoptic winds recover, look for a return to SW winds toward dawn, with chances for showers and a few storms increasing through the morning as the front hangs in the area. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........BJS/TWF Short Term.....BJS Long Term......ZT Aviation.......BJS
Hazardous weather outlook, Apr 26, 6:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT TUE APR 26 2016 INZ076>079-083-084-089>092-KYZ023>032-061-272315- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-BUTLER- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... MORGANTOWN 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING. A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ033>043-045>049-053>057-062>067-070>078-081-082-272315- HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK- LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND EAST CENTRAL KENTUCKY LATER THIS EVENING. A FEW STORMS MAY PRODUCE STRONG TO SEVERE WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE THIS EVENING. BJS/ZT/TWF
In the hours before
Local storm report, Apr 26, 5:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 ENE LOCKPORT 38.44N 84.96W
04/26/2016 E1.00 INCH HENRY KY PUBLIC
FACEBOOK REPORT OF NICKLE TO QUARTER SIZE
HAIL FROM 5:00 TO 5:15 PM.
&&
KDWLocal storm report, Apr 26, 5:14 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 ESE BLOCHER 38.71N 85.61W
04/26/2016 E1.00 INCH JEFFERSON IN TRAINED SPOTTER
HWY 56 ON THE SCOTT AND JEFFERSON COUNTY
LINE REPORTS OF HALF AN INCH TO QUARTER SIZE
HAIL.
&&
KDWSpecial weather statement, Apr 26, 5:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT TUE APR 26 2016
KYZ030-034>037-039>043-048-049-262330-
BOURBON-FRANKLIN-WOODFORD-SCOTT-JEFFERSON-HARRISON-SHELBY-FAYETTE-
NICHOLAS-CLARK-ANDERSON-JESSAMINE-
640 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
JEFFERSON...FAYETTE...NICHOLAS...SOUTHERN HARRISON...FRANKLIN...
BOURBON...NORTH CENTRAL JESSAMINE...SHELBY...NORTHWESTERN CLARK...
SCOTT...WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...
AT 640 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHELBYVILLE TO NEAR PARIS...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...FRANKFORT...JEFFERSONTOWN...WINCHESTER...
SHELBYVILLE...LAWRENCEBURG...VERSAILLES...PARIS AND CYNTHIANA.
LAT...LON 3818 8399 3813 8407 3811 8408 3807 8405
3797 8418 3796 8480 3797 8480 3797 8482
3817 8505 3809 8526 3821 8554 3831 8507
3838 8438 3837 8390 3835 8390 3836 8387
3833 8386 3834 8384 3832 8383
TIME...MOT...LOC 2240Z 258DEG 18KT 3823 8522 3818 8427
AMSLocal storm report, Apr 26, 5:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 SE SHELBYVILLE 38.19N 85.21W
04/26/2016 E1.00 INCH SHELBY KY AMATEUR RADIO
MOSTLY NICKEL SIZED, BUT SEVERAL FLAT
QUARTER SIZED. SHORT DURATION.
&&
KDWSpecial weather statement, Apr 26, 5:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT TUE APR 26 2016
KYZ034-038>040-045>048-056-262330-
WASHINGTON-MERCER-WOODFORD-SHELBY-SPENCER-NELSON-GARRARD-ANDERSON-
JESSAMINE-
647 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GARRARD...NORTHERN WASHINGTON...SOUTHEASTERN SPENCER...NORTHEASTERN
NELSON...NORTHWESTERN JESSAMINE...SOUTHEASTERN SHELBY...SOUTHERN
WOODFORD...MERCER AND ANDERSON COUNTIES...
AT 647 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF LAWRENCEBURG TO NEAR BARDSTOWN...
AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...BARDSTOWN...LAWRENCEBURG...HARRODSBURG...TAYLORSVILLE...
BALLARD...WILMORE...BURGIN...BLOOMFIELD AND WILLISBURG.
LAT...LON 3771 8473 3780 8554 3809 8528 3818 8507
3814 8502 3813 8502 3813 8500 3796 8479
3796 8452 3795 8449
TIME...MOT...LOC 2247Z 246DEG 23KT 3794 8502 3785 8537
AMSSpecial weather statement, Apr 26, 5:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE APR 26 2016
INZ076-077-083-084-089-KYZ023>027-270100-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-PERRY-OHIO-MEADE-HANCOCK-GRAYSON-
BRECKINRIDGE-
658 PM EDT TUE APR 26 2016
...A LINE OF STRONG TO SEVERE STORMS MOVING INTO SOUTHWEST
INDIANA AND CENTRAL KENTUCKY...
AT 657 PM EDT/557 PM CDT/...A CLUSTER OF STRONG TO SEVERE
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PETERSBURG TO NEAR CORYDON...AND MOVING EAST AT 35 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. THESE STORMS ARE LIKELY TO CONTINUE INTO PORTIONS OF THE AREA
OVER THE NEXT 1 TO 3 HOURS.
LOCATIONS LIKELY TO BE IMPACTED INCLUDE... JASPER...TELL
CITY...PAOLI...HARDINSBURG...HAWESVILLE...ENGLISH...CAREFREE
TOWN...MOUNT PLEASANT...HUNTINGBURG AND FERDINAND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3763 8695 3767 8682 3771 8687 3780 8682
3784 8691 3790 8692 3789 8699 3790 8699
3800 8677 3806 8677 3821 8679 3820 8707
3851 8707 3853 8668 3869 8668 3869 8631
3873 8631 3873 8621 3736 8649 3752 8707
TIME...MOT...LOC 2257Z 288DEG 30KT 3859 8733 3776 8762
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:12 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| Apr 26, 5:04 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 41 min |
| Apr 26, 5:18 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Shelby, Spencer | 27 min |
| Apr 26, 5:27 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Apr 26, 5:40 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Nicholas, Scott, Shelby and 1 more | 50 min |
| Apr 26, 5:47 PM CDT | Special Weather Statement | LMK | Anderson, Jessamine, Mercer, Nelson, Spencer | 43 min |
| Apr 26, 5:58 PM CDT | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 2 hr |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 30 min |
| Apr 26, 2:29 PM CDT | Special Weather Statement | LMK | Crawford | 31 min |
| Apr 26, 3:23 PM CDT | Special Weather Statement | LMK | Floyd | 37 min |
| Apr 26, 4:32 PM CDT | Special Weather Statement | LMK | Scott | 43 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 53 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.